Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.
If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-778-2778. It is possible to get an appointment for a second opinion within a few days of contacting us.
We hope you find the information helpful!
|Forum||Questions||Ask a Question|
Questions about Integrative and Complementary Medicine
|Asked||Publicly Submitted Question|
|3/27/2006||hi, my mom had a mastectomy six years ago and has been on tamoxfin since. there were two things i wanted to know. the first being the usage of this drug fo rover five years, is it advisable and the second thing is if a depression spell of six months is a side effect of this drug. thank you.|
|Replied||JHU's Breast Center Reply|
|3/27/2006||it is not recommended to take tamoxifen for more than 5 years so time to revisit her oncologist about this. depression if caused by this drug wouldn't last for just 6 months.. it would last for the time she is on it unless some intervention was done.|
Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.